Archives of the Turkish Society of Cardiology
Acute Transient Diastolic Dysfunction Induced by 5-Fluorouracil Treatment: A Case Report [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2004; 32(4): 262-265

Acute Transient Diastolic Dysfunction Induced by 5-Fluorouracil Treatment: A Case Report

Ceyhun CEYHAN1, Nezih MEYDAN1, Tarkan TEKTEN1, Alper O.ONBAŞILI1, Sabri BARUTCA1, Banu ÖZTÜRK1

Cardiac toxicity of 5-fluorouracil has been described in several medical reports including arrhythmias, angina pectoris, and myocardial infarction. The monitorization of the cardiac changes only by means of clinical signs, ECG and blood pressure leads to underestimation of 5-fluorouracil related cardiotoxicity. We report a cancer patient receiving 5-fluorouracil treatment with echocardiographic findings of reversible diastolic dysfunction. Serial echocardiographic evaluation of mitral inflow velocity patterns demonstrated abnormal relaxation pattern at baseline changing to restrictive type diastolic dysfunction at 48 hours after treatment with no symptoms or ECG changes. On the 15th day, diastolic dysfunction parameters returned to pre-treatment values. (Türk Kardiyol Dern Arş 2004; 32: 262-265)

Keywords: Diastolic dysfunction, echocardiography, 5-fluorouracil

How to cite this article
Ceyhun CEYHAN, Nezih MEYDAN, Tarkan TEKTEN, Alper O.ONBAŞILI, Sabri BARUTCA, Banu ÖZTÜRK. Acute Transient Diastolic Dysfunction Induced by 5-Fluorouracil Treatment: A Case Report. Turk Kardiyol Dern Ars. 2004; 32(4): 262-265
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale